Alert archive / Missouri / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 210, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 1995, 4:23 PM CDT for Dade County, Missouri. It was in force for 20 min.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1995, 4:23 PM CDT (21:23 UTC)
- Expired
- Sep 30, 1995, 4:43 PM CDT
- In force
- 20 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dade County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 302125 RRA SVRSGF MOC039-057-167-302200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 423 PM CDT SAT SEP 30 1995 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST MISSOURI ...CEDAR COUNTY...NORTHERN DADE COUNTY...POLK COUNTY AT 423 PM...A SEVERE THUNDERSTORM WITH WIND DAMAGE WAS REPORTED BY THE DADE COUNTY SHERIFF IN NORTHERN DADE COUNTY. THE STORM WAS MOVING NORTHEAST AT 50 MPH INTO SOUTHERN CEDAR COUNTY. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. & RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:23 PM CDT, 2 hours earlier.
Area forecast discussion, Sep 30, 2:23 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT SAT SEP 30 1995 ECHOES BEGINNING TO FORM ON 88D ACROSS W MO IN VERY MOIST UNSTABLE AIR. 19Z SFC ANALYSIS SHOWG COLD FRONT LOCATED ACROSS E KS. AHEAD OF FRONT DP IN THE MID 60S INTO W HALF OF MO. LI'S IN THIS AREA -4 OR LESS. WW 1001 JUST ISSUED BY SELS FOR THIS AREA. TRW WILL CONTINUE TO FIRE ALONG AND AHEAD OF FRONTAL BOUNDARY. FLASH FLOODING WONT BE A PROBLEM AS STORMS WILL RACE OFF TO THE NORTHEAST WITH STRONG MID-LEVEL FLOW. SKIES WILL BEGIN CLEARING OVERNIGHT AS FRONTAL BOUNDARY MOVES TO THE EAST AND UPPER LEVEL WAVE RACES TO THE NORTHEAST. NEXT COUPLE OF DAYS LOOK GOOD WITH PLENTY OF SUNSHINE AND NEAR NORMAL OR SLIGHTLY BELOW TEMPS. FWC AND FAN FAIRLY SIMILAR AND SEEM TO HAVE A FAIRLY GOOD HANDLE ON THINGS. SGF BB 56/75 51/73 52 055-0 JLN BB 55/77 52/74 52 054-0 LINDENBERG
In the hours before
Special weather statement, Sep 30, 1:00 PM CDT, 3 hours 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT SEP 30 1995 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT... A COLD FRONT WAS LOCATED ACROSS EASTERN KANSAS. AHEAD OF THE FRONTAL BOUNDARY...STRONG SOUTHERLY WINDS WERE BRINGING IN WARM MOIST AND UNSTABLE AIR TO SOUTHEAST KANSAS...SOUTHWEST AND CENTRAL MISSOURI. AS THE AFTERNOON SUN HEATS THE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THE FRONTAL BOUNDARY. AN UPPER LEVEL DISTURBANCE WHICH WILL ALSO BE MOVING THROUGH THE AREA THIS EVENING WILL HELP TO ENHANCE THE STRENGH OF THE THUNDERSTORMS THAT DO DEVELOP. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. SPOTTERS SHOULD REMAIN ALERT OF THE WEATHER SITUATION AND BE READY TO TAKE APPROPRIATE ACTION SHOULD THEY BE ACTIVATED THIS EVENING. LINDENBERG
Special weather statement, Sep 30, 2:45 PM CDT, 1 hour 38 minutes before
KSZ073-097-101-MOZ055>056-066>069-077>081-088>091-093>095-101>103-302045 - SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SAT SEP 30 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM... AT 240 PM...WEATHER SERVICE RADAR IN SPRINGFIELD WAS SHOWING THUNDERSTORMS WHICH HAD DEVELOPED OVER THE PAST HOUR ACROSS PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THESE STORMS WERE FORMING IN A LINE THAT STRETCHED FROM 10 MILES NORTH OF JOPLIN...TO 15 MILES EAST OF SEDALIA. THESE STORMS WERE RACING TO THE NORTHEAST AT 30 MPH. STORMS ARE EXPECTED TO CONTINUE DEVELOPING THIS AFTERNOON AND SOME MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. CURRENTLY THESE STORMS WERE NOT SEVERE BUT WERE PRODUCING BRIEF PERIODS OF VERY HEAVY RAINFALL ALONG WITH GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST IN THIS DEVELOPING WEATHER SITUATION. LINDENBERG
Special weather statement, Sep 30, 2:46 PM CDT, 1 hour 37 minutes before
KSZ073-097-101-MOZ055>056-066>069-077>081-088>091-093>095-101>103-302045 - SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SAT SEP 30 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM... AT 240 PM...WEATHER SERVICE RADAR IN SPRINGFIELD WAS SHOWING THUNDERSTORMS WHICH HAD DEVELOPED OVER THE PAST HOUR ACROSS PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THESE STORMS WERE FORMING IN A LINE THAT STRETCHED FROM 10 MILES NORTH OF JOPLIN...TO 15 MILES EAST OF SEDALIA. THESE STORMS WERE RACING TO THE NORTHEAST AT 30 MPH. STORMS ARE EXPECTED TO CONTINUE DEVELOPING THIS AFTERNOON AND SOME MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. CURRENTLY THESE STORMS WERE NOT SEVERE BUT WERE PRODUCING BRIEF PERIODS OF VERY HEAVY RAINFALL ALONG WITH GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST IN THIS DEVELOPING WEATHER SITUATION. LINDENBERG
Special weather statement, Sep 30, 4:00 PM CDT, 23 minutes before
KSZ073-097-101-MOZ055>056-066>069-077>081-088>091-093>095-101>103- 302356- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CDT SAT SEP 30 1995 ....A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AT 400 PM...SPRINGFIELD RADAR SHOWED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF COLUMBIA... SOUTHWEST TO NEAR WARSAW...TO STOCKTON...THEN TO NEAR CARTHAGE. THE INDIVIDUAL STORMS IN THIS LINE WERE MOVING NORTHEAST AT 40 TO 50 MPH. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...STRONG AND GUSTY WINDS TO 45 MPH...AND PERHAPS SMALL HAIL AS THEY AFFECT THE COUNTIES OF MORGAN...BETNON...ST CLAIR...HICKORY...CEDAR...DADE AND NORTHWEST POLK COUNTIES THROUGH 5 PM. ANOTHER WEAKER LINE OF THUNDERSTORMS EXTENDED FROM 15 MILES NORTHWEST OF NEVADA SOUTHWEST ACROSS CRAWFORD COUNTY KANSAS...THEN TO PARSONS KANSAS. THESE STORMS WERE ALSO MOVING NORTHEAST AT 40 TO 50 MPH. PERSONS IN THE WATCH AREA SHOULD BE ALERT AND STAY TUNED TO LOCAL MEDIA AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Sep 30, 4:05 PM CDT, 18 minutes before
KSZ073-097-101-MOZ055>056-066>069-077>081-088>091-093>095-101>103- 302356- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CDT SAT SEP 30 1995 ....A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AT 400 PM...SPRINGFIELD RADAR SHOWED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF COLUMBIA... SOUTHWEST TO NEAR WARSAW...TO STOCKTON...THEN TO NEAR CARTHAGE. THE INDIVIDUAL STORMS IN THIS LINE WERE MOVING NORTHEAST AT 40 TO 50 MPH. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...STRONG AND GUSTY WINDS TO 45 MPH...AND PERHAPS SMALL HAIL AS THEY AFFECT THE COUNTIES OF MORGAN...BETNON...ST CLAIR...HICKORY...CEDAR...DADE AND NORTHWEST POLK COUNTIES THROUGH 5 PM. ANOTHER WEAKER LINE OF THUNDERSTORMS EXTENDED FROM 15 MILES NORTHWEST OF NEVADA SOUTHWEST ACROSS CRAWFORD COUNTY KANSAS...THEN TO PARSONS KANSAS. THESE STORMS lWERE ALSO MOVING NORTHEAST AT 40 TO 50 MPH. PERSONS IN THE WATCH AREA SHOULD BE ALERT AND STAY TUNED TO LOCAL MEDIA AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.